Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 38, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 30, 2010, 6:25 PM CDT for Cloud County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2010, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 30, 2010, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:03 PM CDT | HEAVY RAIN 2.2 | 4 Wnw Glasco, KS | MEASURED IN 45 MINUTES. RESIDENT REPORTED WATER 2 FEET DEEP OVER DRIVE WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
875
WGUS53 KTOP 302325
FFWTOP
KSC029-310230-
/O.NEW.KTOP.FF.W.0038.100730T2325Z-100731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
625 PM CDT FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OF 2 TO 3 INCHES FROM A THUNDERSTORM OVER THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
GLASCO...
THE FISHER CREEK...LOST CREEK...AND CRIS CREEK BASINS...AS WELL AS
SMALLER TRIBUTARIES OF THESE CREEKS APPEAR TO BE MOST AT RISK FOR
FLASH FLOODING THROUGH 930 PM. THIS INCLUDES COUNTY ROAD 765 ALONG
FISHER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3946 9792 3948 9784 3941 9773 3931 9777
3930 9778 3931 9793 3937 9793
$$
BARJENBRUCH2 follow-up statements
263
WGUS73 KTOP 310018
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
718 PM CDT FRI JUL 30 2010
KSC029-310230-
/O.CON.KTOP.FF.W.0038.000000T0000Z-100731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-
718 PM CDT FRI JUL 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN CLOUD COUNTY...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. TWO TO FOUR INCHES OF RAIN HAVE FALLEN OVER THE WARNED AREA IN
LESS THAN TWO HOURS...WITH ADDITIONAL RAINFALL OF UP TO AN INCH
POSSIBLE THROUGH 8 PM.
LOCATIONS IMPACTED INCLUDE...
GLASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
&&
LAT...LON 3946 9792 3948 9784 3941 9773 3931 9777
3930 9778 3931 9793 3937 9793
$$
BARJENBRUCH892
WGUS73 KTOP 310224
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
924 PM CDT FRI JUL 30 2010
KSC029-310235-
/O.EXP.KTOP.FF.W.0038.000000T0000Z-100731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-
924 PM CDT FRI JUL 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR SOUTHWESTERN
CLOUD COUNTY...
AT 925 PM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3946 9792 3948 9784 3941 9773 3931 9777
3930 9778 3931 9793 3937 9793
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:21 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 2:21 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 221 PM CDT FRI JUL 30 2010 .DISCUSSION... ...FOCUS IS ON CONVECTIVE CHCS THIS EVENING AND TEMPS NEXT 36 HRS. WATER VAPOR IMAGERY SHOWS A SUBTLE SHORTWAVE TROUGH MOVING THROUGH IA/NE AND INTO MO. 500-700MB PROFILER NETWORK SUGGESTS THAT THE TROUGH AXIS MAY BE SHIFTING EAST OF THE CWA BY 21Z SHIFTING THE MORE FOCUSED MESOSCALE LIFT TO OUR EAST BY PEAK HEATING. THAT SAID...MODEST ISENTROPIC LIFT/WAA IN THE 850-600MB LAYER SHOULD COMBINE WITH DAYTIME HEATING TO SET THE STAGE FOR SCT TSRA TO DEVELOP ALONG THE SFC FRONT FOR THE NEXT SEVERAL HOURS. MODEST 6KM SHEAR OF 20 TO 30KTS AT BEST ACROSS OUR NE COUNTIES ALONG WITH EXTREME INSTABILITY COULD YIELD SOME STORMS WITH SEVERE WIND GUSTS BUT POOR MID LVL LAPSE RATES AND AFOREMENTIONED WEAK SHEAR SHOULD LIMIT THE COVERAGE OF ANY SVR THREAT. ANY STORMS SHOULD PRODUCE VERY HIGH RAIN RATES WITH WARM CLOUD DEPTH AND PWATS. CURRENT FCST OF 30-50 POPS THROUGH 00Z LOOKS REASONABLE WITH SCT TSRA EXPECTED. TONIGHT...LACK OF SUPPORT FOR MORE ORGANIZED CONVECTION SHOULD LEAD TO A DIMINISHING TREND IN THE COVERAGE OF STORMS OVERNIGHT. THE FRONT WILL ONLY MAKE SLOW PROGRESS SOUTH AND WITH DEWPOINTS POOLING NEAR THE BOUNDARY WE FAVOR THE WARMER MOS GUIDANCE TONIGHT. SAT...THE FRONT WILL CONTINUE TO DRIFT SOUTH THROUGH THE AREA DURING THE MORNING WITH SOME SMALL CHCS FOR PRECIP ACROSS OUR SOUTHERN COUNTIES THROUGH MIDDAY BEFORE THE FRONT MOVES SOUTH OF THE AREA. MOS GUIDANCE IS IN GOOD AGREEMENT THAT WE WILL SEE SLIGHTLY COOLER AIR TEMPS HOWEVER DEWPOINTS MAY REMAIN IN THE UPPER 60S TO LOWER 70S SO IT WILL REMAIN HUMID WITH HEAT INDICES IN THE 95 TO 100 RANGE MOST AREAS. UPPER RIDGING IS EXPECTED TO BUILD FURTHER INTO THE PLAINS OVER THE REST OF THE WEEEKEND INTO EARLY NEXT WEEK. THE REMNANT BOUNDARY WILL LIFT NORTH THROUGH NORTHEAST KANSAS WITH SURFACE LOW PRESSURE DEEPENING IN THE HIGH PLAINS. SOUTHERLY ADVECTION WILL REINFORCE A MOIST AIRMASS ACROSS THE REGION. FORECAST MODELS DEPICT AN UPPER TROUGH MOVING THROUGH THE UPPER MIDWEST WITH AN ASSOCIATED WEAK COLD FRONT MOVING INTO THE NORTHERN AND CENTRAL PLAINS. THIS FRONT IS PROGGED TO APPROACH NORTHERN KANSAS LATE MONDAY NIGHT AND LINGER ACROSS NORTHEAST KANSAS INTO THE MIDDLE OF NEXT WEEK. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR THIS BOUNDARY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99
Hazardous weather outlook, Jul 30, 2:04 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 204 PM CDT FRI JUL 30 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-311915- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 204 PM CDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND TORRENTIAL FLOODING RAINS. THE STORMS WILL MOVE EAST SOUTHEAST ACROSS THE AREA WITH A RISK FOR DAMAGING WINDS AND TORRENTIAL RAINS THROUGH THE EVENING HOURS. THE RISK FOR SEVERE WEATHER WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING SOUTH OF A COUNCIL GROVE TO OTTAWA LINE. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS WILL BE NEEDED MAINLY EAST OF A MARYSVILLE TO EMPORIA LINE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:56 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 18 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.